MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment of a moderately calcified lesion (70 percent stenosis degree) in the mid superficial femoral artery.The balloon burst at 12 atm during inflation in the target lesion.The intervention was successfully completed by using another passeo-18 with same size.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the proximal part of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole with transversal orientation about 12 mm distal to the proximal x-ray marker.In close vicinity to the pinhole several scratches were observed.It therefore seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10403560
Report Number1028232-2020-03421
Device Sequence Number2961032
Product Code LIT
UDI-Device Identifier07640130414761
UDI-Public07640130414761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number366134
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02203961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1